Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 31, 2013, 5:31 PM EDT for Ulster County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2013, 5:31 PM EDT (21:31 UTC)
- Expired
- Aug 31, 2013, 6:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Ulster County, NY
The radar
The Albany radar (KENX), 71 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WUUS51 KALY 312131 SVRALY NYC111-312230- /O.NEW.KALY.SV.W.0099.130831T2131Z-130831T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 531 PM EDT SAT AUG 31 2013 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ULSTER COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 630 PM EDT * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST SHOKAN...OR 13 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLIVEBRIDGE BY 550 PM EDT... 7 MILES SOUTH OF KENNETH L WILSON CAMPGROUND BY 555 PM EDT... WEST HURLEY BY 610 PM EDT... 7 MILES NORTH OF TILLSON BY 615 PM EDT... HURLEY BY 620 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4205 7402 4182 7400 4183 7443 4201 7445 TIME...MOT...LOC 2131Z 267DEG 14KT 4192 7431 $$ LFM/SND
2 follow-up statements
885 WWUS51 KALY 312203 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 603 PM EDT SAT AUG 31 2013 NYC111-312230- /O.CON.KALY.SV.W.0099.000000T0000Z-130831T2230Z/ ULSTER NY- 603 PM EDT SAT AUG 31 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR CENTRAL ULSTER COUNTY... AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRODHEAD...OR 13 MILES WEST OF KINGSTON...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SHOKAN AND OLIVEBRIDGE BY 610 PM EDT... ASHOKAN AND ATWOOD BY 615 PM EDT... PACAMA AND WITTENBERG BY 620 PM EDT... KENNETH L WILSON CAMPGROUND AND LAPLA BY 625 PM EDT... GLENFORD AND MORGAN HILL BY 630 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. && LAT...LON 4189 7401 4190 7434 4202 7440 4205 7402 TIME...MOT...LOC 2202Z 254DEG 10KT 4196 7424 $$ LFM
879 WWUS51 KALY 312215 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 615 PM EDT SAT AUG 31 2013 NYC111-312225- /O.CAN.KALY.SV.W.0099.000000T0000Z-130831T2230Z/ ULSTER NY- 615 PM EDT SAT AUG 31 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ULSTER COUNTY IS CANCELLED... PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER @NWSALBANY. LAT...LON 4189 7401 4190 7434 4202 7440 4205 7402 TIME...MOT...LOC 2215Z 254DEG 10KT 4197 7419 $$ LFM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:51 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 31, 4:51 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 451 PM EDT SAT AUG 31 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS WILL REMAIN OVER EASTERN NEW YORK AND WESTERN NEW ENGLAND THROUGH THE HOLIDAY WEEKEND. A WEAK DISTURBANCE WILL PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH SOME LOCALLY HEAVY RAINFALL. THE UNSETTLED WEATHER CONTINUES LATE SUNDAY INTO LABOR DAY WHEN A STRONG UPPER LEVEL LOW BRINGS MORE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS TO THE REGION. && .NEAR TERM /UNTIL MIDNIGHT TONIGHT/... AREAS OF SHOWERS AND THUNDERSTORMS ON RADAR AT THIS TIME MAINLY FROM SCHOHARIE/GREENE COUNTY AND THE CAPITAL DISTRICT NORTH AND WEST. THESE SHOWERS ARE PRODUCING VERY HEAVY RAIN. SHOWERS ARE MOVING TOWARDS THE EAST AT 25-30 MPH. WE HAVE HAD SOME REPORTS OF 1-2 INCHES OF RAINFALL WITH THESE STORMS. NO REPORTS OF SEVERE WEATHER NORTH OF PENNSYLVANIA. HIGH RESOLUTION MODELS KEEP STORMS GOING INTO THE EVENING BEFORE DIMINISHING AFTER SUNSET. TEMPERATURES ARE CURRENTLY IN THE 70S AND 80S WITH DEWPOINTS IN THE 70S ACROSS THE AREA. A SOUPY EVENING... && .SHORT TERM /MIDNIGHT TONIGHT THROUGH MONDAY NIGHT/... SHOWERS AND THUNDERSTORMS SHOULD DIMINISH BY MIDNIGHT. SOME CLEARING OVER WESTERN NY NOW SHOWING UP ON SATELLITE SHOULD WORK ITS WAY EAST AND LEAD TO PATCHY CLOUDS LATE TONIGHT. SOME DENSE FOG LIKELY WHERE CLOUDS BREAK AS AIRMASS IS VERY MOIST AND NIGHTS ARE GETTING LONGER. FOR SUNDAY...CLOUDS AND FOG EXPECTED DURING THE MORNING...BUT WEAK RIDGING ALOFT SHOULD PROVIDE FOR SOME SUBSIDENCE AND BREAKS IN THE CLOUDS. NO STRONG TRIGGER FOR THUNDERSTORMS ON SUNDAY...BUT WITH WARM HUMID AIRMASS IN PLACE...THERE IS A CHANCE OF AFTERNOON POP UP SHOWERS AND THUNDERSTORMS. FOR SUNDAY NIGHT...MODELS INDICATE A STRONG SHORTWAVE WILL ROTATE AROUND THE UPPER LEVEL LOW OVER THE UPPER GREAT LAKES. THIS SHORTWAVE WILL CROSS THE ALBANY FORECAST AREA LATE SUNDAY NIGHT AND MONDAY MORNING. DYNAMICS LOOK STRONG WITH THIS FEATURE AND WITH MOIST UNSTABLE AIRMASS IN PLACE SHOWERS AND STORMS CAN BE EXPECTED. THERE MAY BE A LULL DURING THE MIDDLE OF THE DAY ON MONDAY BEFORE THE COLD FRONT APPROACHES FROM THE WEST LATER IN THE DAY PROVIDING LIFT FOR ANOTHER ROUND OF SHOWERS AND STORMS. AT THIS TIME...RAINFALL FROM THESE SYSTEMS DOES NOT LOOK EXCESSIVE WITH A WIDESPREAD 1-2 INCHES POSSIBLE. HOWEVER...WITH THE MOIST AIRMASS OVERHEAD...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODEL AGREEMENT FOR OUR PART OF THE COUNTRY IS EXCELLENT THROUGH THE LONG TERM PERIOD. OVERALL...A LONG WAVE TROUGH IS EXPECTED IN THE EASTERN UNITED STATES LEADING TO TEMPERATURES AVERAGING NEAR TO SLIGHTLY BELOW NORMAL. FOR TUESDAY...THE LOW PRESSURE SYSTEM THAT BROUGHT UNSETTLED WEATHER ON LABOR DAY...WILL BE OVER EASTERN CANADA WITH A COLD FRONT ALONG THE EASTERN SEABOARD. UPPER LEVEL TROUGH EXTENDS SOUTH ALONG THE SPINE OF THE APPALACHIANS. MODELS ARE IN GOOD AGREEMENT THAT CLOUDS AND AND A FEW SHOWERS MAY LINGER ON TUESDAY. HIGHEST POPS SOUTHEAST OF ALBANY CLOSER TO DEPARTING COLD FRONT. WEDNESDAY...HIGH PRESSURE RIDGES IN FROM THE OHIO VALLEY WITH FAIR WEATHER EXPECTED. A COLD FRONT LOOKS TO PUSH THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING...BUT MOISTURE LOOKS LIMITED SO ONLY CHANCE POPS FOR RAIN SHOWERS LATER WEDNESDAY NIGHT INTO THURSDAY. COOL BREEZY CONDITIONS EXPECTED ON THURSDAY. BY FRIDAY...HIGH PRESSURE RIDGES IN THE MID ATLANTIC REGION WITH FAIR WEATHER AND A SOUTHWEST FLOW OF AIR AND MODERATING TEMPERATURES. ON SATURDAY...YET ANOTHER REINFORCING SHOT OF COOLER AIR LOOK TO PUSH INTO THE ALBANY FORECAST AREA. CHANCE POPS FOR RAIN SHOWERS ON SATURDAY WITH THE FRONTAL PASSAGE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... VISIBLE SATELLITE IMAGERY AND SFC OBSERVATIONS SHOW THAT BKN-OVC SKIES REMAIN IN PLACE ACROSS THE REGION...ALTHOUGH FLYING CONDITIONS HAVE IMPROVED TO VFR FOR ALL SITES EXCEPT KGFL. KGFL MAY SEE A FEW MORE HOURS OF MVFR VSBY/CIGS BEFORE PREVAILING CONDITIONS IMPROVE TO VFR. WITH A NEARBY FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE...SCATTERED SHOWERS WILL BE AROUND THE REGION THIS AFTN INTO THIS EVENING. THERE MAY BE SOME THUNDER AROUND AS WELL...BUT COVERAGE APPEARS TOO SPARSE TO INCLUDE IN THE TAF AT THIS TIME. ANY SHOWER OR T-STORM LOOKS BRIEF...BUT MAY BE ABLE TO QUICKLY REDUCE VSBYS/CIGS TO AT LEAST MVFR CONDITIONS FOR A SHORT TIME. HAVE INCLUDED A TEMPO TO ACCOUNT FOR THIS POSSIBILITY. FOR TONIGHT...THE THREAT FOR ANY SHOWER OR THUNDERSTORM WILL DIMINISH. SOME FOG AND LOW CLOUDS MAY DEVELOP AGAIN TONIGHT...ESP FOR KGFL/KPSF...WITH IFR CONDITIONS POSSIBLE BY AROUND MIDNIGHT. THE FOG/LOW CLOUDS MAY DEVELOP EVEN FASTER IF THESE AREAS RECEIVE RAINFALL THIS AFTN/EVE. FOR NOW...WILL ONLY FORECAST MVFR CONDITIONS AT KALB/KPOU...BUT IF RAINFALL OCCURS AT THESE SITES...IFR CONDITIONS DUE TO FOG/STRATUS COULD BE POSSIBLE TONIGHT AT THESE SITES AS WELL. AFTER SUNRISE...CONDITIONS WILL START TO IMPROVE DURING SUNDAY MORNING. IT MAY TAKE THE LONGEST FOR KPSF/KGFL TO RETURN TO VFR CONDITIONS....BUT ALL SITES SHOULD BE VFR BY NOON ON SUNDAY. A SCT AFTN SHOWER OR THUNDERSTORM WILL BE POSSIBLE AT ALL SITES AGAIN ON SUNDAY. THROUGH THE ENTIRE TAF PERIOD...WINDS APPEAR LIGHT...MAINLY FROM THE S-SW AT 8 KTS OR LESS. OUTLOOK... SUNDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. LABOR DAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA...TSRA. MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA. TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA. TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX. WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... NO FIRE WEATHER PROBLEMS ARE EXPECTED IN THE HUMID AIR MASS WITH SEVERAL CHANCES OF RAINFALL. THE BEST CHANCES FOR WIDESPREAD RAINFALL ARE SATURDAY AFTERNOON AND EVENING AND AGAIN ON LABOR DAY. A WEAK SURFACE FRONT WILL CROSS THE AREA THIS AFTERNOON AND EVENING WITH NUMEROUS SHOWERS AND STORMS. SOME CLEARING BEHIND THE FRONT WILL LEAD TO FOG AND CLOUDS SUNDAY MORNING. PARTIAL CLEARING IS EXPECTED SUNDAY AFTERNOON WITH ISOLATED POP UP SHOWERS AND THUNDERSTORMS EXPECTED IN THE STEAMY AIRMASS. A STRONGER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE FOR WIDESPREAD SHOWERS AND STORMS SUNDAY NIGHT AND MONDAY. THE RH VALUES RECOVER TO CLOSE TO 100 PERCENT SUNDAY MORNING. HIGH RH VALUES OF 60 TO 75 PERCENT WILL OCCUR SUNDAY AFTERNOON. RH VALUES NEAR 100 PERCENT ARE FORECAST AGAIN MONDAY MORNING. THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT AROUND 5 MPH TONIGHT. TOMORROW...EXPECT WINDS FROM THE SOUTHEAST AT 10 TO 20 MPH. SOUTHEAST WINDS OF 5 TO 10 MPH ARE FORECAST FOR SUNDAY NIGHT. && .HYDROLOGY... NO WIDESPREAD HYDRO PROBLEMS ARE ANTICIPATED THE NEXT 5 DAYS ON THE MAIN STEM RIVERS. HEAVY RAINFALL WITH LOCALIZED IMPACTS WILL BE POSSIBLE TODAY THROUGH LABOR DAY FROM SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR WIDESPREAD RAINFALL WILL BE TODAY AND ON LABOR DAY. HUMID CONDITIONS WILL PERSIST...SO LOCALIZED DOWNPOURS CAN BE EXPECTED WITH THUNDERSTORMS. ISOLATED URBAN...SMALL STREAM...AND POOR DRAINAGE FLOODING WILL BE POSSIBLE THIS WEEKEND. SOME MODERATE WITHIN BANK RISES ARE POSSIBLE ON LARGER STREAMS WHERE SHOWERS AND STORMS OCCUR. ZONAL FFG VALUES REMAIN HIGH DURING THIS TIME FRAME. HOWEVER...A QUICK INCH OR TWO OF RAINFALL FROM A SLOW MOVING THUNDERSTORM MAY PRODUCE ISOLATED FLASH FLOODING DURING THE WEEKEND. RAINFALL AMOUNTS WILL BE QUITE VARIABLE DUE TO THE SHOWERY NATURE OF THE RAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND/WASULA NEAR TERM...SND SHORT TERM...SND LONG TERM...SND AVIATION...FRUGIS/SND FIRE WEATHER...SND HYDROLOGY...SND/WASULA
Hazardous weather outlook, Aug 31, 4:39 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 439 PM EDT SAT AUG 31 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-011100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 439 PM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE VERY HEAVY RAINFALL. THE DOWNPOURS FROM THE THUNDERSTORMS MAY PRODUCE LOCALIZED PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AND LABOR DAY. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY CAUSE PONDING OF WATER ON ROADS...IN URBAN AREAS...POOR DRAINAGE LOCATIONS...AND OTHER LOW LYING AREAS. A FEW OF THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS ON LABOR DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 3:27 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT SAT AUG 31 2013
NYZ040-047-048-051-058-312000-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN ALBANY NY-
WESTERN GREENE NY-
327 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND UP TO HALF AN
INCH HAIL...WIND GUSTS UP TO 50 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COBLESKILL TO BREAKABEEN TO
JEFFERSON...AND MOVING EAST AT 20 MPH.
THUNDERSTORMS WILL BE NEAR...
COBLESKILL AND BREAKABEEN BY 335 PM EDT
NORTH BLENHEIM BY 340 PM EDT
MIDDLEBURGH BY 345 PM EDT
SCHOHARIE AND GILBOA BY 355 PM EDT
LIVINGSTONVILLE...PRESTON HOLLOW AND CENTRAL BRIDGE BY 400 PM EDT
LAT...LON 4279 7428 4257 7408 4233 7431 4233 7445
4235 7445 4241 7461 4245 7465 4257 7455
4268 7466 4278 7467
TIME...MOT...LOC 1926Z 270DEG 17KT 4271 7456 4257 7442
4240 7459
RAINFALL WITH THESE STORMS COULD REACH HALF AN INCH THROUGH 400 PM
AND RESULT IN PONDING OF WATER ON SOME ROADS AND AREAS OF POOR
DRAINAGE.
HWJIVSpecial weather statement, Aug 31, 3:49 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
349 PM EDT SAT AUG 31 2013
NYZ040-047>049-051-052-312015-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
349 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING UP TO HALF INCH
HAIL...WIND GUSTS UP TO 50 MPH...AND HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CENTRAL BRIDGE TO MIDDLEBURGH TO
GILBOA......AND MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
BERNE BY 400 PM EDT
DELANSON BY 405 PM EDT
DUANESBURG BY 410 PM EDT
ALTAMONT...VOORHEESVILLE...FEURA BUSH AND WESTERLO BY 415 PM EDT
LAT...LON 4282 7456 4285 7402 4261 7380 4248 7402
4243 7428 4239 7431 4242 7431 4239 7436
4239 7439 4235 7445 4238 7450 4258 7434
TIME...MOT...LOC 1948Z 265DEG 23KT 4275 7435 4258 7420
4239 7436
RAINFALL WITH THIS LINE OF STORMS COULD EXCEED HALF AN INCH THROUGH
420 PM EDT...PRODUCING PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.
HWJIVSpecial weather statement, Aug 31, 4:51 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT SAT AUG 31 2013
NYZ049-050-052>054-059>061-312115-
EASTERN SCHENECTADY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
451 PM EDT SAT AUG 31 2013
...STRONG THUNDERSTORMS IN
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...UP TO A HALF INCH
HAIL...WIND GUSTS UP TO 50 MPH. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING ALONG A LINE EXTENDING FROM COHOES TO EAST GREENBUSH
TO 8 MILES WEST OF NASSAU...AND MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
WATERFORD AND AVERILL PARK BY 455 PM EDT
CENTER BRUNSWICK AND NASSAU BY 500 PM EDT
GRAFTON...BERLIN AND STEPHENTOWN BY 515 PM EDT
LAT...LON 4291 7339 4268 7332 4246 7340 4238 7392
4261 7372 4285 7389
TIME...MOT...LOC 2050Z 259DEG 23KT 4279 7371 4263 7360
4247 7374
RAINFALL WITH THESE STORMS COULD REACH HALF AN INCH THROUGH 520 PM
AND RESULT IN SOME PONDING OF WATER ON ROADS AND AREAS OF POOR
DRAINAGE.
HWJIVSpecial weather statement, Aug 31, 5:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
506 PM EDT SAT AUG 31 2013
NYZ033-038>040-082-312130-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
506 PM EDT SAT AUG 31 2013
...A LINE OF STRONG THUNDERSTORMS IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WIND GUSTS UP TO 50
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF CAROGA LAKE TO STRATFORD TO 7 MILES
NORTHWEST OF EPHRATAH TO ST. JOHNSVILLE....AND MOVING EAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
FORT PLAIN BY 515 PM EDT
EPHRATAH AND CAROGA LAKE BY 520 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND AND CANAJOHARIE BY 525 PM EDT
GLOVERSVILLE...JOHNSTOWN...7 MILES NORTHWEST OF FONDA AND 8 MILES
WEST OF MAYFIELD BY 530 PM EDT
LAT...LON 4309 7470 4317 7471 4333 7455 4328 7416
4313 7425 4306 7424 4285 7441 4288 7484
4289 7486
TIME...MOT...LOC 2105Z 275DEG 16KT 4324 7449 4316 7459
4309 7458 4295 7469
RAINFALL WITH THIS LINE OF STORMS COULD REACH UP TO HALF AN INCH
THROUGH 535 PM WHICH WOULD RESULT IN PONDING OF WATER ON ROADS AND
AREAS OF POOR DRAINAGE.
HWJIVSpecial weather statement, Aug 31, 5:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 513 PM EDT SAT AUG 31 2013 NYZ047-051-052-312145- SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY- 513 PM EDT SAT AUG 31 2013 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...UP TO HALF INCH HAIL...WIND GUSTS UP TO 50 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBURGH...OR ABOUT 8 MILES SOUTHEAST OF COBLESKILL...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... BERNE BY 535 PM EDT 8 MILES NORTH OF WESTERLO BY 540 PM EDT ALTAMONT BY 545 PM EDT RAINFALL WITH THIS STORM COULD REACH UP TO HALF AN INCH THROUGH 540 PM. THIS AREA HAS ALREADY RECEIVED AN INCH OR MORE OF RAIN. ADDITIONAL RAIN WOULD PRODUCE ADDITIONAL PONDING OF WATER ON MANY ROADS AND AREAS OF POOR DRAINAGE. LAT...LON 4273 7394 4249 7403 4248 7447 4269 7447 TIME...MOT...LOC 2112Z 264DEG 23KT 4261 7432 HWJIV
Special weather statement, Aug 31, 5:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 524 PM EDT SAT AUG 31 2013 MAZ001-NYZ054-061-312200- NORTHERN BERKSHIRE MA-EASTERN COLUMBIA NY-EASTERN RENSSELAER NY- 524 PM EDT SAT AUG 31 2013 ...A STRONG THUNDERSTORM IN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND GUSTS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR STEPHENTOWN...OR ABOUT 9 MILES NORTHWEST OF PITTSFIELD...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NEW ASHFORD BY 535 PM EDT CHESHIRE BY 540 PM EDT ADAMS BY 545 PM EDT LAT...LON 4266 7312 4245 7309 4244 7345 4262 7351 TIME...MOT...LOC 2124Z 255DEG 31KT 4255 7335 HWJIV
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 1:07 AM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Aug 31, 1:52 PM EDT | Areal Flood Advisory | ALY | Saratoga, Schenectady | 3 hr |
| Aug 31, 3:06 PM EDT | Special Weather Statement | ALY | Schoharie | 24 min |
| Aug 31, 3:27 PM EDT | Special Weather Statement | ALY | Schoharie | 33 min |
| Aug 31, 3:49 PM EDT | Special Weather Statement | ALY | Albany, Schenectady | 26 min |
| Aug 31, 3:53 PM EDT | Areal Flood Advisory | ALY | Albany | 3 hr |
| Aug 31, 4:51 PM EDT | Special Weather Statement | ALY | Rensselaer | 24 min |
| Aug 31, 5:06 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 24 min |
| Aug 31, 5:13 PM EDT | Special Weather Statement | ALY | Schoharie | 32 min |
| Aug 31, 5:39 PM EDT | Special Weather Statement | ALY | Greene | 36 min |
| Aug 31, 6:02 PM EDT | Special Weather Statement | ALY | Ulster | 28 min |
| Aug 31, 6:52 PM EDT | Special Weather Statement | ALY | Columbia | 23 min |
| Aug 31, 7:38 PM EDT | Flash Flood Warning | ALY | Columbia, Rensselaer | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.